Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 40, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 27, 2011, 6:45 PM EDT for 12 counties in Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 6:45 PM EDT (22:45 UTC)
- Expired
- Apr 27, 2011, 7:45 PM EDT
- In force
- 60 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Huntingdon County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Tioga County, PA
The radar
The State College radar (KCCX), 31 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 3:10 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
120
WUUS51 KCTP 272245
SVRCTP
PAC013-021-023-027-033-035-047-061-081-083-105-117-272345-
/O.NEW.KCTP.SV.W.0040.110427T2245Z-110427T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
645 PM EDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
NORTHEASTERN CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
EASTERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTHWESTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
EASTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
WESTERN TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA...
CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
NORTHWESTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
WESTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 745 PM EDT
* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
OSWAYO TO PHILIPSBURG TO ALTOONA...MOVING NORTHEAST AT 45 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PINE GLEN AND MOSHANNON AROUND 650 PM EDT...
GENESEE AND PORT MATILDA AROUND 655 PM EDT...
SNOW SHOE AND TAMARACK AROUND 700 PM EDT...
ROCK SPRINGS AND PARK FOREST AROUND 705 PM EDT...
STATE COLLEGE AND PINE GROVE MILLS AROUND 710 PM EDT...
BOALSBURG AND BELLEFONTE AROUND 715 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 122 AND 163...I-99 BETWEEN MILE MARKERS 39
AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
22...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...
STATE ROAD 45...STATE ROAD 120...STATE ROAD 350...STATE ROAD 449...
STATE ROAD 453.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE. DO NOT STAY OUTDOORS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING
FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4122 7753 4057 7787 4055 7867 4079 7840
4200 7824 4201 7737
TIME...MOT...LOC 2244Z 272DEG 37KT 4196 7803 4093 7817
4052 7835
$$
FORECASTER: GARTNER1 follow-up statement
603
WWUS51 KCTP 272315
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
715 PM EDT WED APR 27 2011
PAC021-047-083-272321-
/O.CAN.KCTP.SV.W.0040.000000T0000Z-110427T2345Z/
CAMBRIA PA-ELK PA-MCKEAN PA-
715 PM EDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCKEAN...SOUTHEASTERN
ELK AND NORTHEASTERN CAMBRIA COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING
FOR CENTRAL PENNSYLVANIA.
LAT...LON 4122 7753 4073 7781 4061 7837 4109 7816
4200 7807 4201 7737
TIME...MOT...LOC 2311Z 272DEG 37KT 4195 7765 4092 7780
4051 7799
$$
PAC013-023-027-033-035-061-081-105-117-272345-
/O.CON.KCTP.SV.W.0040.000000T0000Z-110427T2345Z/
BLAIR PA-CAMERON PA-CLEARFIELD PA-HUNTINGDON PA-POTTER PA-TIOGA PA-
CENTRE PA-LYCOMING PA-CLINTON PA-
715 PM EDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR WESTERN CLINTON...NORTHWESTERN LYCOMING...WESTERN CENTRE...
WESTERN TIOGA...POTTER...NORTHWESTERN HUNTINGDON...NORTHEASTERN
CLEARFIELD...EASTERN CAMERON AND NORTHEASTERN BLAIR COUNTIES...
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GENESEE TO CHERRY SPRINGS STATE
PARK TO PINE GLEN TO BALD EAGLE...MOVING NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE...
OVER GALETON AND RENOVO AROUND 720 PM EDT...
OVER GLEN UNION AND BELLEFONTE AROUND 725 PM EDT...
OVER SLATE RUN AROUND 730 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 132 AND 162...I-99 BETWEEN MILE MARKERS 45
AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD
45...STATE ROAD 120...STATE ROAD 350...STATE ROAD 449...STATE ROAD
453.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING
FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4122 7753 4073 7781 4061 7837 4109 7816
4200 7807 4201 7737
TIME...MOT...LOC 2311Z 272DEG 37KT 4195 7765 4092 7780
4051 7799
$$
FORECASTER: GARTNER/KOZARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:52 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 27, 3:52 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 352 PM EDT WED APR 27 2011 .SYNOPSIS... DEEP...MOIST SOUTHERLY FLOW WILL PERSIST AHEAD OF A COLD FRONT...THAT WILL PUSH EAST THROUGH MUCH OF THE REGION BY LATE THURSDAY MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED...SOME CONTAINING EXCESSIVE RAINFALL. WINDY...COOLER...AND DRIER AIR WILL ARRIVE AFTER THE FRONT PASSES ON THURSDAY AND WILL LAST INTO FRIDAY. SATURDAY THROUGH SUNDAY MORNING WILL BE CLEAR TO PARTLY CLOUDY AND DRY WITH SEASONABLE DAYTIME TEMPS. A SLOW MOVING FRONTAL BOUNDARY WILL MOVE INTO THE REGION LATE SUNDAY AND MAY BECOME STATIONARY BY MONDAY NIGHT. THIS FRONT WILL LINGER WITH CLOUDY AND SHOWERY WEATHER INTO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... BKN STRATO CU...BASED MAINLY BETWEEN 3.5 AND 4.5 KFT AGL...COVERED THE ENTIRE CWA AT 1830Z. ML CAPE ARE INCREASINGLY TWD 1000 J/KG ATTM ACROSS THE NRN AND WRN MTNS /AND 1000-1500 JOULES ACROSS THE SUSQ VALLEY/...AND THE DEEPENING VERTICAL MIXING IS TRANSPORTING SOUTHERLY WIND GUSTS OF 20-25 KTS TO THE SFC. SLIGHT STREAMLINE DIVERGENCE IN THE 850-700 MB LAYER /AND SOME MODERATION TO THE MID LEVEL...850-500 MB LAPSE RATES/ HAS HELPED TO MINIMIZE DEEP CONVECTION SO FAR...AND THIS WILL CONTINUE FOR THE NEXT FEW HOURS FROM KUNV AND POINTS NE. PRECIP CHCS WILL STEADILY RAMP UP THIS EVENING AND TONIGHT AS A AXIS OF ANOMALOUSLY HIGH PWAT AIR OF 1.5 TO 2 INCHES SLIDES GRADUALLY EAST ACROSS THE REGION. HPCS MDT RISK OF EXCESSIVE RAIN EXCEEDING THE RELATIVELY LOW...1-3 HOUR FLASH FLOOD GUIDANCE VALUES COVERS ALL BUT THE LOWER SUSQ REGION OF OUR CWA THROUGH TOMORROW MORNING. BEST SUPPORT FOR ROTATING SVR TSRA LATER TODAY AND EARLY TONIGHT APPEARS TO BE ACROSS THE SERN HALF OF THE CWA...WHERE 0-1KM EHI VALUES WILL BE HOLDING...OR RAMPING BACK UP IN THE RANGE OF 2-3M2/S2. THE NW MTNS WILL SEE INCREASING LAYERED CLOUDS...LIKELY HAMPERING SIGNIFICANT DESTABILIZATION FOR THE NEXT SEVERAL HOURS. JUST GOT OFF THE LAND-LINE WITH SPC...AND A TORNADO WATCH IS BEING ISSUED FOR THE ENTIRE CWA THROUGH 02Z THURSDAY. SVR CONVECTION WILL BE EVOLVING TO MORE OF A TRAINING TSRA/HVY RAIN EVENT OVERNIGHT. LOCALIZED 2 INCH PLUS AMOUNTS ARE LIKELY BY 12Z THU...WHILE WIDESPREAD RAINFALL OF 0.75 TO 1.5 INCHES WILL OCCUR. A FLOOD WATCH IS IN EFFECT FOR ALL BUT THE SERN PORTION OF THE CWA THIS EVENING THROUGH 12Z THURSDAY. EVENING OR MID SHIFT MAY DECIDE TO EXPAND THIS WATCH SE IF CONDITIONS WARRANT. MIN TEMPS OVERNIGHT WILL BE NEARLY MID-SUMMERLIKE...MAINLY IN THE LOWER TO MID 60S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... POTENT...988 MB LOW WILL RACE NE ACROSS WRN LAKE ERIE...AND THE SWRN PENINSULA OF ONTARIO LATE TONIGHT AND EARLY THURSDAY...PUSHING A COLD FRONT THROUGH CENTRAL PENN DURING THE MID TO LATE MORNING HOURS. STRONG...LLVL PRESSURE GRADIENT IN THE WAKE OF THIS LOW WILL LIKELY HELP TO GENERATE STRONG WSW WINDS ACROSS THE LAUREL HIGHLANDS AND NW PLATEAU BEGINNING 11-13Z THURSDAY. WIND GUSTS OF 40 KTS POSSIBLE. SLIGHT RISK OF SVR TSRA THURSDAY WILL BE LIMITED TO THE SUSQ VALLEY AND SERN PENN...WHILE BKN-OVC STRATO CU WITH MAINLY ISOLATED TO SCTD -SHRA WILL OCCUR FROM LATE MORNING ON ACROSS CENTRAL AND WRN PORTIONS OF THE CWA. TEMPS WILL BE NEARLY STEADY IN THE WAKE OF THE FRONT ACROSS THE NW HALF OF THE CWA...WHILE MAXS IN THE SUSQ VALLEY WILL BE IN THE LOWER 70S. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... AFTER A NUMBER OF DAYS WITH SHOWERS AND THUNDERSTORMS THIS COMING WEEKEND LOOKS TO BE SUNNY AND DRY WITH SEASONABLE TEMPS. LATE SUNDAY NIGHT A WARM FRONT WILL BRING SHOWERS INTO WESTERN PA. GEFS SHOWS THIS FRONTAL BOUNDARY MOVING SLOWLY ACROSS THE STATE WITH LIGHT SHOWERS AND CLOUDY WEATHER THROUGH TUESDAY. THE 00Z ECMWF IS MUCH MORE AGGRESSIVE WITH THIS SYSTEM BY MIDWEEK AS THE PATTERN BECOMES NEGATIVELY TILTED. HAVE LEANED TOWARD THE MORE PROGRESSIVE SOLUTION WITH GENERALLY BELOW NORMAL TEMPS FOR THE BEGINNING OF NEXT WEEK AND CHANCE POPS. THERE IS SOME UNCERTAINTY WITH HOW FAST THIS FRONT WILL MOVE THROUGH THE AREA AND HOW MUCH RAIN WILL FALL. HOWEVER...AT THIS POINT IT LOOKS TO BE SLIGHTLY WETTER THAN NORMAL AND SLIGHTLY BELOW NORMAL TEMPS. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... WIDESPREAD VFR FLYING CONDITIONS...WITH SCT-BKN HIGH-BASED STRATO CU WERE SPREAD ACROSS THE ENTIRE FCST AREA AT 1930Z. SHOWERS AND STORMS WILL FIRST TO BEGIN ACROSS NWRN PENN...AS THEY ADVECT QUICKLY TO THE NE FROM THE OHIO/PA BORDER. COVERAGE OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY INCREASE FROM SOUTH TO NORTH ACROSS THE CENTRAL AND EASTERN PORTION OF PENN THIS EVENING. VFR WILL PREDOMINATE...THOUGH AREAS OF IFR CIGS AND VSBYS WILL ACCOMPANY THE TSRA. LLWS WILL BE A BIG TICKET ITEM AFFECTING TAKEOFF AND FAP OVERNIGHT BEGINNING GENERALLY BETWEEN 03-06Z. LLWS WILL END WITH THE PASSAGE OF THE CFRONT THURSDAY MORNING OVER CENTRAL AND WRN PENN...BUT WILL PERSIST THROUGH 15Z IN THE KMDT TO KLNS AREAS. WE SWAP THE LLWS FOR DEEP MECHANICAL MIXING AND POSS STRONG/GUSTY WSW SFC WINDS IN THE WAKE OF THE CFROPA THURSDAY OVER CENTRAL AND WRN PENN. SFC WIND GUSTS OF 30-40 KTS LIKELY DURING THE DAY THURS...ESP ACROSS THE HIGHER TERRAIN FROM KJST TO KBFD...WHERE THE COOLER/MOIST UPSLOPE FLOW INTO THE MTNS WILL FORM MVFR TO IFR BKN-OVC CLOUDS. OUTLOOK... THU NIGHT/FRI...SCTD MVFR CIGS EARLY..OTHERWISE VFR. SAT AND SAT NIGHT...MAINLY VFR AS A LARGE AREA OF HIGH PRESSURE AND RELATIVELY LIGHT WIND DRIFTS EAST ACROSS THE REGION. SUN...VFR WITH INCREASED CHANCE AFTERNOON SHOWERS AS A COLD FRONT APPROACHES. MON...VFR. && .HYDROLOGY... FLASH FLOOD WATCH IS IN EFFECT FOR LATE TODAY THROUGH TONIGHT ACROSS ALL BUT THE FAR SE COUNTIES OF THE CWA. HEAVY RAIN IS AGAIN LIKELY BEGINNING LATE THIS AFTN ACROSS THE NW MTNS...AND ELSEWHERE THIS EVENING THROUGH THE OVERNIGHT HOURS AS A HIGH PWAT AXIS OF 1.5-2 INCHES SHIFTS GRADUALLY EAST ACROSS PENN. LOCALIZED RAINFALL OF 1-2 INCHES IN A ONE TO TWO HOUR PERIOD WILL OCCUR. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH THURSDAY MORNING FOR PAZ006-011-012-017>019-024>028-033>037-041-042-045- 046-049>053-056. FLASH FLOOD WATCH FROM 5 PM EDT THIS AFTERNOON THROUGH THURSDAY MORNING FOR PAZ004-005-010. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...KREKELER AVIATION...LAMBERT HYDROLOGY...LAMBERT
Hazardous weather outlook, Apr 27, 3:17 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 317 PM EDT WED APR 27 2011 PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053-056- 281930- POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY- 317 PM EDT WED APR 27 2011 ...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ057>059-063>066-281930- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 317 PM EDT WED APR 27 2011 ...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-010-281930- WARREN-MCKEAN-ELK- 317 PM EDT WED APR 27 2011 ...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 27, 4:42 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT WED APR 27 2011
PAZ010-011-017-272130-
CAMERON PA-CLEARFIELD PA-ELK PA-
442 PM EDT WED APR 27 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMERON...EASTERN ELK
AND NORTHWESTERN CLEARFIELD COUNTIES...
AT 438 PM EDT...A STRONG THUNDERSTORM WAS NEAR TROUTVILLE...MOVING
NORTHEAST AT 55 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR TREASURE LAKE AROUND 450 PM...PENFIELD AROUND
500 PM...FORCE AROUND 510 PM...ST. MARYS AROUND 520 PM AND EMPORIUM
AROUND 530 PM.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 113.
LAT...LON 4144 7799 4092 7872 4095 7881 4113 7881
4121 7876 4121 7872 4122 7872 4123 7873
4123 7874 4158 7849
FORECASTER: KREKELERSpecial weather statement, Apr 27, 4:49 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
449 PM EDT WED APR 27 2011
PAZ004-005-010-272130-
ELK PA-MCKEAN PA-WARREN PA-
449 PM EDT WED APR 27 2011
...STRONG THUNDERSTORMS WILL AFFECT ELK...MCKEAN AND WARREN
COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ELK...MCKEAN AND
WARREN COUNTIES AT 442 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE
ROAD 120...STATE ROAD 255...STATE ROAD 446.
LAT...LON 4200 7821 4130 7856 4144 7907 4146 7906
4145 7897 4162 7897 4163 7962 4200 7961
FORECASTER: GARTNER/KOZARLocal storm report, Apr 27, 5:31 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
531 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG DUBOIS 41.12N 78.76W
04/27/2011 CLEARFIELD PA 911 CALL CENTER
TREES AND WIRES DOWN IN THE CITY
&&
EVENT NUMBER CTP1100045
LA CORTESpecial weather statement, Apr 27, 5:43 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
543 PM EDT WED APR 27 2011
PAZ026>028-034>036-056-272230-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-
PERRY PA-
543 PM EDT WED APR 27 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BEDFORD...FULTON...
NORTHWESTERN FRANKLIN...SOUTHEASTERN HUNTINGDON...SOUTHWESTERN
JUNIATA...SOUTHWESTERN MIFFLIN AND SOUTHWESTERN PERRY COUNTIES...
AT 538 PM EDT...A STRONG THUNDERSTORM WAS NEAR CRYSTAL SPRINGS...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR SALUVIA AROUND 550 PM...WATERFALL AROUND 600
PM...THREE SPRINGS AROUND 610 PM...ORBISONIA AROUND 620 PM AND NEWTON
HAMILTON AROUND 630 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 159 AND 201...I-70 BETWEEN
MILE MARKERS 147 AND 154.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 30...ROUTE 522.
LAT...LON 3981 7806 3995 7835 4049 7787 4025 7748
4022 7753 4022 7757 4019 7761 4020 7761
4019 7762 4015 7761
FORECASTER: KREKELERLocal storm report, Apr 27, 5:46 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG DUBOIS 41.12N 78.76W
04/27/2011 CLEARFIELD PA 911 CALL CENTER
SHED DAMAGED AND TREE DOWN ON QUARRY AVE
&&
EVENT NUMBER CTP1100046
LA CORTELocal storm report, Apr 27, 5:49 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
549 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG DUBOIS 41.12N 78.76W
04/27/2011 CLEARFIELD PA 911 CALL CENTER
SHED DAMAGED AND TREE DOWN ON QUARRY AVE. PUBLIC
REPORTED A FUNNEL CLOUD
&&
CORRECTED REMARKS
EVENT NUMBER CTP1100046
LA CORTEThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:22 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Juniata, Lycoming, Montour, Northumberland, Perry and 2 more | 68 min |
| Apr 26, 8:27 PM EDT | Special Weather Statement | CTP | Bedford, Blair, Cambria, Somerset | 48 min |
| Apr 26, 8:40 PM EDT | Special Weather Statement | CTP | Lycoming, Sullivan | 50 min |
| Apr 26, 8:58 PM EDT | Special Weather Statement | CTP | Bedford, Fulton, Huntingdon | 62 min |
| Apr 26, 9:01 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Snyder and 1 more | 59 min |
| Apr 26, 10:12 PM EDT | Special Weather Statement | CTP | Columbia, Cumberland, Dauphin, Juniata, Montour, Northumberland and 3 more | 63 min |
| Apr 26, 10:43 PM EDT | Flash Flood Warning | CTP | Sullivan | 3 hr |
| Apr 26, 11:11 PM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Schuylkill | 34 min |
| Apr 27, 11:16 AM EDT | Flash Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 26 more | 23 hr |
| Apr 27, 11:19 AM EDT | River Flood Warning | CTP | Columbia | 3 days |
| Apr 27, 4:42 PM EDT | Special Weather Statement | CTP | Cameron | 48 min |
| Apr 27, 4:49 PM EDT | Special Weather Statement | CTP | Elk, McKean, Warren | 41 min |
| Apr 27, 4:55 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk, McKean, Potter | 50 min |
| Apr 27, 5:19 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean, Warren | 26 min |
| Apr 27, 5:43 PM EDT | Special Weather Statement | CTP | Fulton | 47 min |
| Apr 27, 5:43 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Clinton and 5 more | 62 min |
| Apr 27, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Fulton, Huntingdon, Juniata, Mifflin and 1 more | 53 min |
| Apr 27, 5:57 PM EDT | Tornado Warning | CTP | Franklin, Fulton, Huntingdon | 33 min |
| Apr 27, 5:59 PM EDT | Tornado Warning | CTP | Cameron, Potter | 31 min |
| Apr 27, 6:29 PM EDT | Tornado Warning | CTP | Cumberland, Franklin, Perry | 31 min |
| Apr 27, 6:30 PM EDT | Tornado Warning | CTP | Potter, Tioga | 30 min |
| Apr 27, 6:40 PM EDT | Tornado Warning | CTP | Centre, Clinton, Mifflin, Union | 35 min |
| Apr 27, 7:07 PM EDT | Areal Flood Advisory | CTP | Cameron, Centre, Clearfield, Clinton, Elk, McKean and 2 more | 3 hr |
| Apr 27, 7:12 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Northumberland, Perry, Snyder | 63 min |
| Apr 27, 7:48 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Columbia, Lycoming, Montour, Northumberland and 5 more | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.